Alert archive / Pennsylvania / Flash Flood Warnings in 2016
Flash Flood Warning 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 3, 2016, 1:01 AM EDT for Forest County, Jefferson County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2016, 1:01 AM EDT (05:01 UTC)
- Expired
- Jun 3, 2016, 4:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forest County, PA, Jefferson County, PA
The radar
The State College radar (KCCX), 96 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 5.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
015
WGUS51 KPBZ 030501
FFWPBZ
PAC053-065-030800-
/O.NEW.KPBZ.FF.W.0008.160603T0501Z-160603T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
101 AM EDT FRI JUN 3 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...
SOUTH CENTRAL FOREST COUNTY IN NORTHWESTERN PENNSYLVANIA...
* UNTIL 400 AM EDT
* AT 1259 AM EDT...DOPPLER RADAR INDICATED A SECOND ROUND OF
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* RADAR ESTIMATES THAT OVER 3 INCHES OF RAIN HAS FALLEN IN PORTIONS
OF THE WARNING AREA, WITH ANOTHER 1 TO 2 INCHES POSSIBLE WITH THIS
NEXT ROUND OF STORMS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SIGEL...CLEAR CREEK STATE PARK AND CLARINGTON.
PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4125 7886 4126 7920 4138 7920 4138 7909
4134 7909 4135 7908 4135 7905 4136 7903
4135 7902 4137 7899 4137 7897 4136 7896
4131 7884
$$3 follow-up statements
367
WGUS71 KPBZ 030551
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
151 AM EDT FRI JUN 3 2016
PAC053-065-030800-
/O.CON.KPBZ.FF.W.0008.000000T0000Z-160603T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON PA-FOREST PA-
151 AM EDT FRI JUN 3 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM EDT FOR
NORTHWESTERN JEFFERSON AND SOUTH CENTRAL FOREST COUNTIES...
AT 148 AM EDT...DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WITH
HEAVY RAIN HAVE WEAKENED. HOWEVER, MORE ACTIVITY IS MOVING ACROSS
COUNTIES TO THE WEST AND MAY CROSS THE WARNING AREA OVER THE NEXT
COUPLE OF HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SIGEL...CLEAR CREEK STATE PARK AND CLARINGTON.
LAT...LON 4125 7886 4126 7920 4138 7920 4138 7909
4134 7909 4135 7908 4135 7905 4136 7903
4135 7902 4137 7899 4137 7897 4136 7896
4131 7884
$$577
WGUS71 KPBZ 030707
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 AM EDT FRI JUN 3 2016
PAC053-065-030800-
/O.CON.KPBZ.FF.W.0008.000000T0000Z-160603T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON PA-FOREST PA-
307 AM EDT FRI JUN 3 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM EDT FOR
NORTHWESTERN JEFFERSON AND SOUTH CENTRAL FOREST COUNTIES...
AT 306 AM EDT...DOPPLER RADAR CONTINUED TO SHOW LIGHT TO SOMETIMES
MODERATE RAIN ACROSS THE WARNING AREA. ACTIVITY CONTINUES TO FIRE TO
THE WEST, SO ADDITIONAL RAINFALL IS LIKELY OVER THE NEXT 1 TO 2
HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SIGEL...CLEAR CREEK STATE PARK AND CLARINGTON.
LAT...LON 4125 7886 4126 7920 4138 7920 4138 7909
4134 7909 4135 7908 4135 7905 4136 7903
4135 7902 4137 7899 4137 7897 4136 7896
4131 7884
$$347
WGUS71 KPBZ 030750
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
350 AM EDT FRI JUN 3 2016
PAC053-065-030800-
/O.EXP.KPBZ.FF.W.0008.000000T0000Z-160603T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON PA-FOREST PA-
350 AM EDT FRI JUN 3 2016
...THE FLASH FLOOD WARNING FOR NORTHWESTERN JEFFERSON AND SOUTH
CENTRAL FOREST COUNTIES WILL EXPIRE AT 400 AM EDT...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 4125 7886 4126 7920 4138 7920 4138 7909
4134 7909 4135 7908 4135 7905 4136 7903
4135 7902 4137 7899 4137 7897 4136 7896
4131 7884
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 10:50 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 2, 10:50 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1050 PM EDT THU JUN 2 2016 .SYNOPSIS... A cold front will bring showers and thunderstorms into Friday morning. A brief dry period Friday night will be followed by a wet weekend as low pressure returns. && .NEAR TERM /TONIGHT/... Updated PoPs based on latest radar trends. Slow-moving storms will continue along a weak boundary through the early overnight. These efficient rain producers are capable of putting down heavy rain in a relatively short amount of time. Activity should start to decrease in coverage with time after sunset. No other changes at this time. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... The front will continue to make slow southward progress on Friday, possibly stalling near or just south of the Mason-Dixon line by late in the day. Elected to hang on to PoPs out ahead of the boundary, mainly south and east of Pittsburgh. Likely PoPs look necessary in the far southeast counties. Dry weather will work into the area from the north by sunset, but just barely, as there remains some uncertainty on just how far south the front gets. Going to hold on to a mostly dry forecast for Friday night for now but confidence is fairly low as the front will not be far away. The front makes a northward push on Saturday as a shortwave dives into the western Great Lakes, inducing southwesterly flow. Rain coverage will increase through the day and night as moisture builds. Rain amounts could become a concern given 1.75 inch precipitable water values falling on potentially wet ground. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Superblend guidance was relied upon heavily during this period as uncertainty remains in the ultimate fate of the frontal boundary this weekend. Rain will continue into Sunday night as surface low pressure sweeps across the Great Lakes. A pattern change to a longwave trough in the Eastern U.S. is still in the cards, and this will keep scattered showers in the forecast potentially into the middle of next week. Ridging and dry weather may return by Thursday. Near to below normal temperatures are expected through the period. && .AVIATION /18Z THURSDAY THROUGH MONDAY/... Mainly VFR conditions are expected early tonight as the precip diminishes. Expecting another round of restrictions during the pre- dawn hours Friday, with fog development in the moist air mass. Gradual improvement to VFR is then expected through the midday hours Friday. .OUTLOOK /FRIDAY THROUGH MONDAY/... Restrictions are likely with another late weekend cold front. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 2, 7:04 PM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 704 PM EDT THU JUN 2 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-032315- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON- PRESTON-EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 704 PM EDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA...NORTHERN PANHANDLE OF WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. SLOW-MOVING THUNDERSTORMS WITH HEAVY DOWNPOURS MAY CREATE ISOLATED FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 8:01 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON WV
801 PM EDT THU JUN 2 2016
OHZ057-030030-
MUSKINGUM-
801 PM EDT THU JUN 2 2016
...A STRONG THUNDERSTORM WITH HEAVY WILL AFFECT ...
AT 759 PM EDT...A STRONG THUNDERSTORM WAS NEAR PERRY STATE FOREST...
MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
GRATIOT...FULTONHAM AND EAST FULTONHAM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3995 8223 3995 8220 3996 8220 3977 8195
3976 8197 3977 8207 3982 8208 3982 8217
3991 8216 3991 8223
TIME...MOT...LOC 2359Z 320DEG 9KT 3984 8218
TAXLocal storm report, Jun 2, 8:13 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
813 PM EDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM FLASH FLOOD SOUTH GREENSBURG 40.28N 79.55W
06/02/2016 WESTMORELAND PA 911 CALL CENTER
BROAD ST EXT FLOODED TOWARD BORO GARAGE
&&
EVENT NUMBER PBZ1601582
FRIESSpecial weather statement, Jun 2, 8:19 PM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
819 PM EDT THU JUN 2 2016
PAZ073-075-030115-
WESTMORELAND-FAYETTE-
819 PM EDT THU JUN 2 2016
...HEAVY RAIN WILL AFFECT NORTH CENTRAL FAYETTE AND SOUTHWESTERN
WESTMORELAND COUNTIES...
AT 819 PM EDT...TRAINING THUNDERSTORMS WERE LOCATED OVER NEW
STANTON...OR NEAR JEANNETTE. THE STORMS ARE NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...SCOTTDALE...YOUNGWOOD...NEW STANTON...
CALUMET-NORVELT...EVERSON...SMITHTON...MADISON...ARONA...
DAWSON AND HUNKER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN PENNSYLVANIA BETWEEN MILE MARKERS 47 AND 57.
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 71 AND 82.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4012 7978 4019 7977 4029 7964 4026 7953
4023 7943 4010 7955 4003 7964
TIME...MOT...LOC 0019Z 251DEG 1KT 4024 7965
24Special weather statement, Jun 2, 8:40 PM EDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
840 PM EDT THU JUN 2 2016
PAZ020-030115-
BEAVER-
840 PM EDT THU JUN 2 2016
...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT NORTH CENTRAL
BEAVER COUNTY...
AT 840 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BEAVER
FALLS... MOVING EAST AT 10 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEAVER FALLS...NEW BRIGHTON...PATTERSON TOWNSHIP...BIG BEAVER...WEST
MAYFIELD...KOPPEL...PATTERSON HEIGHTS...NEW GALILEE...DARLINGTON...
EASTVALE AND HOMEWOOD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 10 AND 15.
INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 31 AND 33.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4079 8044 4084 8042 4084 8028 4075 8029
4073 8036
TIME...MOT...LOC 0040Z 289DEG 7KT 4081 8040
24Local storm report, Jun 2, 9:13 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
913 PM EDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD JEANNETTE 40.33N 79.61W
06/02/2016 WESTMORELAND PA 911 CALL CENTER
SCOTT AVE FLOODED WITH MANHOLE COVERS DISLODGED
&&
EVENT NUMBER PBZ1601583
FRIESSpecial weather statement, Jun 2, 9:37 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
937 PM EDT THU JUN 2 2016
PAZ014-030200-
BUTLER-
937 PM EDT THU JUN 2 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL BUTLER
COUNTY...
AT 937 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR
MERIDIAN...OR 8 MILES WEST OF BUTLER...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
BUTLER...HOMEACRE-LYNDORA...SHANOR-NORTHVUE...MERIDIAN...MEADOWOOD...
OAK HILLS...PROSPECT...EAST BUTLER...
CONNOQUENESSING AND MORAINE STATE PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4079 8009 4095 8009 4095 7998 4091 7986
4081 7986 4080 7992
TIME...MOT...LOC 0137Z 275DEG 10KT 4084 8005
24The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:19 PM EDT | Special Weather Statement | PBZ | Westmoreland | 56 min |
| Jun 2, 8:40 PM EDT | Special Weather Statement | PBZ | Beaver | 35 min |
| Jun 2, 9:10 PM EDT | Areal Flood Advisory | PBZ | Clarion, Venango | 65 min |
| Jun 2, 9:37 PM EDT | Special Weather Statement | PBZ | Butler | 23 min |
| Jun 3, 5:11 AM EDT | Areal Flood Advisory | PBZ | Allegheny, Beaver | 3 hr |
| Jun 3, 6:16 AM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver | 3 hr |
| Jun 3, 7:54 AM EDT | Areal Flood Advisory | PBZ | Westmoreland | 2 hr |
| Jun 3, 8:11 AM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.